We received a call for a 65 year old male having chest pain.
The call itself went well, except that the patient's wife busted him for "sneaking a nip" of vodka once in a while. "He hides it in the basement."
Nitro seemed to relieve the pain and we transported without incident. We got him to the emerg and transferred him to their EKG machine. We then waited for the Doctor to arrive.
One of the things to ask a patient before administering Nitro is if they have taken any Viagra recently. This affects their blood pressure.
My patient had replied no, not Viagra, "I took Cialis, it's a weekender"
The Doc had come in and done a brief exam and was now a few feet away talking with a nurse.
I moved closer to the patient just to say that I had to get going and would see him later. I then remembered a Cialis story that a GP had told me. He had a patient come back for a visit after taking Cialis. It seems the patient had trouble sleeping on Cialis. The Doc ask if it was insomnia (a possible side effect) but the patient said that it was because of his new sleeping position. It seems that he prefers to sleep facing down but was repeatedly interrupted and forced to roll onto his back. This also made for a drafty sleep.
Not thinking it through, I shared this with my patient who was having a mild heart attack. When I finished he just was smiling, but as I turned to leave, his laughter got louder and louder. The Doc heard the commotion and was looking back and forth between the EKG and the patient. He then realized that I must be the cause of this sudden outbreak, so he shot me a stern look.
The patient by this time was in fits of laughter and holding his belly.
One of the electrical leads had come off so the EKG machine was in alarm.
In short, the room was not in the tranquil state that is best for a cardiac patient.
I meekly started to slink out the door.
What a boner!
Goodbye to a good man
2 years ago